MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT PROXI; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT PROXI; CATHETER, CONTINUOUS FLUSH
Model Number 45032
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the arm fistula.An angiojet solent proxi catheter was used in a thrombectomy procedure.During the procedure, it was noted that the shaft 3cm distal from the tip at the proximal radiopaque band was kinked and broke off in the patient.A snare was used to get the broken piece and was retrieved successfully.The procedure was completed with another of the same device.No patient complications were reported and patient was stable.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the arm fistula.An angiojet solent proxi catheter was used in a thrombectomy procedure.During the procedure, it was noted that the device 3cm distal from the tip at the proximal radiopaque band was kinked and broke off in the patient.A snare was used to get the broken piece and was retrieved successfully.The procedure was completed with another of the same device.No patient complications were reported and patient was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the product return contained an angiojet solent proxi.The assembly, supply line, shaft, saline supply and tip were all visually examined for potential damage.The tip of the device was completely torn off and twisted, and two kinks were noticed on the catheter at 17.5 cm and 34 cm from the tip.As well as this, there appeared to be some clotting and blockage in the catheter, at the site of the tear.A functional test could not be performed due to the damage on the device.Inspection of the device confirms the allegation of the kinked catheter and detachment of device tip.

Brand Name
ANGIOJET SOLENT PROXI
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12318197
Report Number2134265-2021-10347
Device Sequence Number19738154
Product Code DXE
UDI-Device Identifier08714729889595
UDI-Public08714729889595
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K101406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model Number45032
Device Catalogue Number45032
Device Lot Number0027414189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR